Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 29, NWS Northern Indiana

April 14, 2017

NWS Northern Indiana issued this small craft advisory at Apr 14, 2017, 4:11 PM EDT. It took effect at Apr 15, 2017, 10:00 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2017, 4:11 PM EDT (20:11 UTC)
In effect from
Apr 15, 2017, 10:00 AM EDT
Expired
Apr 16, 2017, 7:51 AM EDT
In force
22 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

439 
WHUS73 KIWX 142011
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
411 PM EDT FRI APR 14 2017

LMZ043-046-150415-
/O.NEW.KIWX.SC.Y.0029.170415T1400Z-170416T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
411 PM EDT FRI APR 14 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 5 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO
5 AM EDT SUNDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR 
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
7 follow-up statements
382 
WHUS73 KIWX 150306
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1106 PM EDT FRI APR 14 2017

LMZ043-046-151115-
/O.CON.KIWX.SC.Y.0029.170415T1400Z-170416T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1106 PM EDT FRI APR 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO
5 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO
5 AM EDT SUNDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
831 
WHUS73 KIWX 150855
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 AM EDT SAT APR 15 2017

LMZ043-046-151700-
/O.CON.KIWX.SC.Y.0029.170415T1400Z-170416T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
455 AM EDT SAT APR 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 5 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 5 AM EDT SUNDAY. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS. GUSTS UP TO 30 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
913 
WHUS73 KIWX 151451
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1051 AM EDT SAT APR 15 2017

LMZ043-046-152300-
/O.CON.KIWX.SC.Y.0029.000000T0000Z-170416T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1051 AM EDT SAT APR 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS.

* WAVES: 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
882 
WHUS73 KIWX 152003
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 PM EDT SAT APR 15 2017

LMZ043-046-160415-
/O.EXT.KIWX.SC.Y.0029.000000T0000Z-170416T1400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
403 PM EDT SAT APR 15 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EDT SUNDAY.

* WINDS: SOUTHWEST 15 TO 25 KNOTS VEERING WEST SUNDAY MORNING.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR 
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
476 
WHUS73 KIWX 160158
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
958 PM EDT SAT APR 15 2017

LMZ043-046-161000-
/O.CON.KIWX.SC.Y.0029.000000T0000Z-170416T1400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
958 PM EDT SAT APR 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS VEERING WEST SUNDAY MORNING.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
733 
WHUS73 KIWX 160815
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
415 AM EDT SUN APR 16 2017

LMZ043-046-161400-
/O.CON.KIWX.SC.Y.0029.000000T0000Z-170416T1400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
415 AM EDT SUN APR 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING. 

* WINDS: WEST 15 TO 25 KNOTS.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
220 
WHUS73 KIWX 161151
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
751 AM EDT SUN APR 16 2017

LMZ043-046-161300-
/O.CAN.KIWX.SC.Y.0029.000000T0000Z-170416T1400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
751 AM EDT SUN APR 16 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA.

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 3:38 PM EDT, 33 minutes earlier.

Area forecast discussion, Apr 14, 3:38 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
338 PM EDT Fri Apr 14 2017

.SYNOPSIS...
Issued at 101 PM EDT Fri Apr 14 2017

Chances of showers and perhaps a few isolated thunderstorms will
begin to increase from west to east this evening and into tonight
along a warm frontal boundary lifting northeast through the area.
Saturday should be mainly dry with breezy and very warm
conditions with highs around 80 degrees. A greater chance of
showers and storms will return Saturday night through Sunday.

&&

.SHORT TERM...(This Evening through Saturday)
Issued at 335 PM EDT Fri Apr 14 2017

Northwest portion of CWA along eastern periphery of stronger waa
advective leaf with best MUCAPE pool on order of 1000-2000 j/kg to
remain over central IL this evening. Also best/modest low level
focus well to the west this afternoon and weakening as it lifts
northeast into CWA later this evening so overall anticipate a rather
low/slight chance of non severe convection. Relegated dry conditions
for most of Saturday as warm sector deepens, with central IL already
into lower 80s will raise max temps tomorrow with homogeneously warm
per trajectory support. Record temps do not appear in jeopardy
with KFWA/KSBN 85/87.

&&

.LONG TERM...(Saturday Night through Friday)
Issued at 335 PM EDT Fri Apr 14 2017

Little variance from latest blended approach. Greatest chances for
showers/storms on Saturday night into Sunday associated with CWA
poised along southern periphery of northern Plains/Upper Great Lakes
with associated cold frontal boundary sagging southeastward. Timing
appears to only support general thunderstorm chances with
weakening/elevated trend through the night as boundary layer
stabilizes and renewed development on Sunday likely to focus more se-
s as low level theta-e pool sags towards the Ohio River. The far
southern/southeast CWA best poised for convection, again deep layer
shear/instability should preclude severe storms.

Next shower/storm potential midweek as piecemeal energy ejects from
40N/150W shortwave. Rather anemic low level moisture again suggests
likelihood of less thunder versus shower chances. At least for late
Tue/Tue night with initial limb of warm advection. Discrepancies
abound thereafter and for now with rather low ensemble average pops
with high standard deviations and potential for surface boundary to
push well south Ohio/TN Valleys, have lowered muddled pops on
DY7/Friday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 101 PM EDT Fri Apr 14 2017

Flight conditions will be VFR for the entire forecast period.
Showers will increase in coverage this evening and reach the
terminals by 00z with highest rain chances in northern Indiana and
southern Michigan. Winds will remain light overnight between 5 and
10 knots. Chance of thunderstorms is possible with these storms
but confidence is low at this time. Rain will clear out by morning
as winds shift towards the SW and increase up to 15 knots.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory from 10 AM Saturday to 5 AM EDT Sunday for
     LMZ043-046.

&&

SYNOPSIS...Murphy
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...Heidelberger

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 14, 4:57 AM EDT, 11 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
457 AM EDT Fri Apr 14 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-150900-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
457 AM EDT Fri Apr 14 2017 /357 AM CDT Fri Apr 14 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

Chances of thunderstorms will increase across northwest Indiana late
this afternoon and across the remainder of the forecast area this
evening. Severe weather is not expected, but brief heavier downpours
are possible this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a slight chance of a thunderstorm Saturday, with a better
chance of thunderstorms late Saturday night into midday Sunday.
Severe weather is not expected.

There is another chance of thunderstorms by the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-150900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
457 AM EDT Fri Apr 14 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

Chances of thunderstorms will increase late this afternoon into this
evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Conditions hazardous to small craft are expected Saturday and
Saturday night.

There is a slight chance of a thunderstorm Saturday, with a better
chance of thunderstorms late Saturday night into early Sunday
morning.

There is another chance of thunderstorms by the middle of next week.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.